MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516750
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex esophageal fully covered stent was to be used during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was successfully deployed.During catheter removal, the delivery system snagged on the stent, and the stent was pulled out from the patient together with the delivery system.The physician used another wallflex esophageal stent to complete the procedure.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code 1528 captures the reportable event of delivery system difficult to remove.A wallflex esophageal delivery system was received for analysis; the stent was not returned.Visual examination of the returned delivery system found a kink in the etube at the proximal end.No other issues with the device were noted.Per analysis, the damage noted to the delivery system was consistent with the application of excessive force during use.According to the complainant, dilation was not performed during the procedure.Therefore, the device may have encountered difficult patient anatomy, resulting in the reported event.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8001000
Report Number3005099803-2018-60950
Device Sequence Number13503655
Product Code ESW
UDI-Device Identifier08714729778080
UDI-Public08714729778080
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberM00516750
Device Catalogue Number1675
Device Lot Number0022585647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1